Blogging with Parkinson's

A personal perspective on Young Onset Parkinson's

Telegraph article: Richard Collins on Hill Walking and Parkinson’s

4 Comments

It seems that I’m not the only Young Onset Parkinsonian drawn to the hills. Richard Collins, former teacher, novelist, and, regrettably, fellow-traveller on the long distance Parkinson route, also finds hill walking enjoyable and beneficial. It must be a combination of the fresh air, the exercise, the exhilarating scenery and, not least, the sense of achievement – something that is really worth seeking out when your personal horizons seem to be closing in on you with a diagnosis of Parkinson’s.

But enough of my waffle. Read the article:

“Parkinson’s disease left me with a mountain to climb”,
Richard Collins, published in The Telegraph on 21 November 2011

And, while you’re at it, check out his novels:

Advertisements

4 thoughts on “Telegraph article: Richard Collins on Hill Walking and Parkinson’s

  1. Thanks for the link. I am newly diagnosed with Parkinson’s and at this point walking is extremely difficult for me. I have tendinitis in my right leg maybe not related to the PD, very bothersome and it has been resistant to treatment. But I enjoyed the mental walk in your blog!

  2. I’m sorry to hear that, Jeanie. Have you been prescribed any medication yet? As far as I am aware, tendinitis is muscular and not usually cited as a symptom of Parkinson’s. I hope that it eases soon and restores some of your mobility.

  3. I am taking Azelect and am sort of afraid of the other meds. I want to start simvastatin soon. I have to pay $330 US each month for the Azelect as it is not covered in my plan, Ugh. Thanks for taking time to write to me! j

  4. I’ve not come across simvastatin before. Wikipedia suggests that it is “used to control elevated cholesterol” – which doesn’t sound as if it is directly related to Parkinson’s.

    Fortunately, Azilect, or rasagiline, is available on the NHS – which means that I pay a flat prescription fee – although I understand that it depends on which area you are in, because it is expensive. So is my ropinirole, which is so far not causing any adverse effects (nor any discernible positive ones yet).

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s